Gone hyper?

Is it possible for levothyroxine to trigger hyperthyroidism? I started feeling very hyper the 6th day I was on tirosint .It's one month since I was taken off the medication I still can't find peace of mind. I have been diagnosed with Hashimoto's but maybe I should test for Graves antibodies? . TSH has dropped but I feel horrible.Is it possible to have both hypo and hyperthyroidism?

5 Replies

oldestnewest
  • Not exactly, it's more like being over or under-medicated, or possibly you don't react well to T4 or some fillers in that brand. But since you have Hashimoto's you are hypo, your medication doesn't change that, the "hypo" comes from your thyroid's ability, and as long as your thyroid itself is itself underproducing you are considered hypo, in fact taking meds could make your thyroid produce even less, therefore making you more hypo.

    Consider that the problem is the medication itself. For example I have a hard time with t4, when my TSH is in range on t4 I feel horrible, and tests showed that my FT4 is over range, so I have to take T3 medication as well since Levo alone causes me problems.

  • Thank you

  • When you have Hashi's, you can have 'hyper' swings, where the dying cells dump all their hormone into the blood stream in one go, causing levels to run high. But, it's only temporary, you go back to being hypo when all that extra hormone is used up. It has nothing to do with your levo. :)

  • Now it makes sense,thanks!

  • You're welcome. :)

You may also like...